Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffering from tuberculosis. Prescribed AKT4 kit, vibrania multivitamin. Side effects of AKT4 kit?

HELLO SIR GUD DAY. WELL M,Y HUSBAND HAS BEEN DIAGNOSED WITH TB AND THE DOCTOR HAS PRESCRIBED AKT4 KIT WITH VIBRANIA-MULTIVITAMAIN .DOES THIS AKT4 HAVE ANY SIDE EFFECTS? PLEASE DO SAY ME WHAT ARE THE DO S AND DONT S FOR A TB PATIENT, LIKE DIET , AND OTHER ACTIVITIES ETC. PLEASE DO REPLY ME AT YYYY@YYYY THANK YOU SIR VERY MUCH.
Asked On : Fri, 15 Mar 2013
Answers:  1 Views:  227
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Internal Medicine Specialist 's  Response
hello!

Nice to see you on HCM.

Answer to your question is "yes " AKT 4 has many side effects.

AKT4 contains four drugs -Rifampicin,isonoazid,pyrazinamide,ethambutol and sometimes a fifth one pyridoxine a multivitamin.

Nausea,vomitting,gastritis,abdominal pain,rash are in general common side effects for all of them.

Isoniazid,rifampicin and pyrazinamide are hepatotoxic and can cause drug induced hepatitis hence be careful for the symptoms of hepatitis like fatigue,jaundice,nausea,abdominal pain and vomittings.Whenever you notice these symptoms please visit your doctor.

In addition rifampicin can cause flu like symptoms such as rash,fever,dry cough.Isoniazid may lead to psychosis,lymphadenopathy,peripheral neuropathy.Both of these can cause idiosyncratic reaction like throbocytopenia,hypersensitivity,drug induced nephritis.

Ethambutol is nephrotoxic drug hence must be used wit caution in renal disease patients. Ethambutol can also lead to optic neuritis(hence contraindicated in children below six years of age),Red-green color blindness,Peripheral neuropathy,Arthralgia.Optic neuritis is very rare in adults.

Pyridoxine supplement is essential along with isoniazid to prevent peripheral neuropathy.

Main thing which i want to advise here is please don't stop or change the medicines without doctor's advise.It will lead to difficulty in treating in treating the tuberculosis.Hence please don't miss even a single dose.

Regarding diet ,you can have high protein diet in any form like veg or non-veg.Eggs will cheaper and good source of protein for such patients.

Hope this information will help you better.Will be with you at any time for more queries.

Wish you good health and have nice day to you too.

Thank you.



Answered: Thu, 21 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor